Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 17, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2020, 2:57 PM EDT for Broward County, Florida. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2020, 2:57 PM EDT (18:57 UTC)
- Expired
- Apr 26, 2020, 3:31 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:58 PM EDT | TSTM WND DMG | 1 Nw Miramar, FL | SMALL SOFTWOOD TREE SNAPPED IN WEST MIRAMAR. TIME ESTIMATED FROM RADAR. |
| Apr 26, 3:02 PM EDT | HAIL 0.88 | 3 Nw Southwest Ranches, FL | A TRAINED SPOTTER CALLED TO REPORT NICKEL SIZE HAIL NEAR I-75 AND GRIFFIN ROAD. |
| Apr 26, 3:15 PM EDT | TSTM WND DMG | 3 Ese Pembroke Pines, FL | A TRAINED SPOTTER REPORTED TREES DOWN NEAR THE INTERSECTION OF HIATUS ROAD AND PEMBROKE ROAD. |
| Apr 26, 3:20 PM EDT | TSTM WND GST 46 | North Perry Airpor, FL | A THUNDERSTORM WIND GUST OF 46 MPH/ 40 KNOTS WAS RECORDED BY THE ASOS STATION KHWO HOLLYWOOD. |
| Apr 26, 3:21 PM EDT | TSTM WND GST 52 | North Perry Airpor, FL | A THUNDERSTORM WIND GUST OF 52 MPH / 45KNOTS RECORDED BY ASOS STATION KHWO HOLLYWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
509
WUUS52 KMFL 261857
SVRMFL
FLC011-261945-
/O.NEW.KMFL.SV.W.0017.200426T1857Z-200426T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
257 PM EDT Sun Apr 26 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southern Broward County in southeastern Florida...
* Until 345 PM EDT.
* At 257 PM EDT, a severe thunderstorm was located over Pembroke
Pines, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar and Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2621 8003 2599 8003 2597 8012 2597 8029
2596 8030 2596 8044 2611 8042
TIME...MOT...LOC 1857Z 251DEG 25KT 2602 8035
HAIL...1.00IN
WIND...60MPH
$$
Frye2 follow-up statements
079
WWUS52 KMFL 261921
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
321 PM EDT Sun Apr 26 2020
FLC011-261945-
/O.CON.KMFL.SV.W.0017.000000T0000Z-200426T1945Z/
Broward FL-
321 PM EDT Sun Apr 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN BROWARD COUNTY...
At 321 PM EDT, a severe thunderstorm was located over Ravenswood
Estates, or near Hollywood, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar and Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2621 8003 2599 8003 2598 8010 2597 8012
2597 8029 2596 8030 2596 8036 2614 8030
TIME...MOT...LOC 1921Z 251DEG 25KT 2608 8017
HAIL...1.00IN
WIND...60MPH
$$
Frye197
WWUS52 KMFL 261931
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
331 PM EDT Sun Apr 26 2020
FLC011-261941-
/O.CAN.KMFL.SV.W.0017.000000T0000Z-200426T1945Z/
Broward FL-
331 PM EDT Sun Apr 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2621 8003 2599 8003 2598 8010 2597 8012
2597 8029 2596 8030 2596 8036 2614 8030
TIME...MOT...LOC 1930Z 251DEG 25KT 2610 8010
$$
FryeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:01 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 26, 2:01 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Miami FL 201 PM EDT Sun Apr 26 2020 .Aviation... SHRA and TS are currently pushing eastward across South Florida and will continue to impact all terminals through 01Z this evening. Strong, variable wind gusts and brief lowering of CIGS/VIS will be possible with this activity. Thereafter, activity should diminish with vicinity SHRA possible overnight. Winds slowly become N-NE by the end of the TAF period behind a cold front pushing through the area. && .Prev Discussion... /issued 909 AM EDT Sun Apr 26 2020/ ..Morning Forecast Update... Update... Convection to the north and south of the CWA with activity across the Keys and just north of the Lake Okeechobee region. Looking at the CIN values, this really explains the story with good inhibition across the region. Convection is forecast to breakout later this afternoon as the cap breaks by virtue of insolation. CAMs are mixed with HRRR being more bullish across the eastern metro. ARW is a bit more conservative so we'll blend between the two and go with POPs slightly higher along the Atlantic. As for severe potential, bulk shear is far less than the last couple of days, still the values support a conditional threat. At this time, gusty winds seem to be the highest potential (albeit still limited) with favorable ThetaE Diffs, especially across the Lake region and east coast. Small hail isn't impossible as we currently have a hail producer in the MLB area just to our north, but overall with the lackluster shear, expect small hail to be the exception rather than the rule. Prev Discussion... /issued 712 AM EDT Sun Apr 26 2020/ .12z Aviation Update... Aviation... Mostly VFR conditions through this cycle. Rain chances looks a little less today than the last couple...with only VCs in for now. Can't rule out a brief drop into MVFR with heavy rainfall, but pinpointing the timing and location are a bit uncertain as of now. A cold front will move southward tonight and transition winds from a westerly or southwesterly direction to a northwest or northerly direction. Prev Discussion... /issued 300 AM EDT Sun Apr 26 2020/ Discussion... Short Term (Today - Monday night)... Models depict a decaying boundary over SoFlo, with still enough associated low level moisture to support additional showers and a few thunderstorms today. Meanwhile, latest sfc analysis maps show another frontal boundary over northern Florida, with its parent trough/low complex over the PHI/PA region. NBM and individual global models have backed down a bit regarding overall coverage and intensity of weather today for SoFlo, with basically highest POPS in the 30 percent range this afternoon as the enhanced lifting/instability associated with the decaying boundary has very much exhausted itself in the past 24 hours. HURR and other local model families also brought down POPs and overall coverage for this afternoon. However, 00Z MFL sounding still carries 1.6 PWATS and decent lapse rate/vertical shear profiles, enough for sustaining at least scattered showers and a few afternoon storms. With prevailing SW flow today, expect convection to favor the eastern half of SoFlo, including the Atlantic metro areas. Main hazards will again be brief periods of gusty winds, lightning, and torrential rains. Can not rule out the possibility of a stray small hail event with the strongest cells. For this evening, models migrate the aforementioned trough/low complex into the NW Atlantic and pushing the associated frontal boundary further south through the Florida peninsula, and clearing SoFlo by Monday early in the morning. A drier air mass will descend upon the area in the wake of the FROPA, with high pressure establishing across the region. Winds veer to the NNW/N by Monday afternoon, supporting the drier and slightly cooler air advection from the north, and dropping POPs into single digits. Thus, expect a very nice day weather-wise on Monday with afternoon highs remaining in the low-mid 80s. Long Term (Tuesday-Saturday): Dry and relatively stable air mass will dominate most of the long term with high pressure firmly establishing across the region. Model soundings depict PWATS of around half an inch through mid week, with generally benign weather conditions with no significant rain, along with afternoon temps remaining a little cooler than in the past weeks. By Thursday, long range models insist in developing a long wave trough, which migrates across the E CONUS while pushing an associated cold front into the Florida peninsula. Winds should begin veering over SoFlo to a more SE/S flow ahead of the front, along with increasing moisture and instability. This will result in another round of showers and slight chances of storms for the end of the work week, followed by another period of drier weather next weekend. Marine... Southwest winds will continue today across the coastal waters as a decaying boundary stalled over the region slowly retreats southward. Winds will then shift to a more northwesterly/northerly direction through Monday as a secondary front races through the peninsula and clears the area during the evening/overnight hours. Expect scattered showers and a few thunderstorms through this afternoon. The strongest cells may produce waterspouts and/or gusty winds and seas locally. && .Preliminary Point Temps/PoPs... West Palm Beach 87 67 80 67 / 50 30 0 0 Fort Lauderdale 87 71 82 69 / 50 40 0 0 Miami 88 71 84 69 / 50 40 0 0 Naples 85 67 84 64 / 50 20 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...11/HVN
Hazardous weather outlook, Apr 26, 12:24 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1224 PM EDT Sun Apr 26 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1224 PM EDT Sun Apr 26 2020 ...Strong Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Thunderstorms possible today for most of South Florida. Main hazards with any thunderstorm are gusty winds, hail, frequent lightning, and locally heavy rainfall. Wind: The strongest storms will be capable of producing wind gusts of 50 mph or higher. Hail: The strongest storms will be capable of producing quarter size hail. Waterspouts: Waterspouts are possible over Lake Okeechobee and all the coastal waters of South Florida with any of the showers and thunderstorms today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Low relative humidities in the mid 20s to lower 30s on Monday and Tuesday will result in elevated fire weather conditions over the Interior and West Coast of South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 26, 2:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL RIVIERA BEACH 26.78N 80.08W
04/26/2020 E0.70 INCH PALM BEACH FL BROADCAST MEDIA
BROADCAST MEDIA REPORTS DIME SIZE HAIL IN
RIVERA BEACH.
&&
KELLYLocal storm report, Apr 26, 2:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL PALM BEACH GARDENS 26.83N 80.10W
04/26/2020 M1.00 INCH PALM BEACH FL BROADCAST MEDIA
A BROADCAST MEDIA REPORT/ PHOTOS OF QUARTER
SIZED HAIL IN PALM BEACH GARDENS.
&&
KELLYLocal storm report, Apr 26, 2:32 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 1 ENE WEST PALM BEACH 26.72N 80.04W
04/26/2020 PALM BEACH FL FIRE DEPT/RESCUE
REPORTS OF WIRES DOWN IN THE AREA OF ROYAL
PINCIANA WAY AND COCOANUT ROAD.
&&
KELLYLocal storm report, Apr 26, 2:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 3 SW RIVIERA BEACH 26.76N 80.11W
04/26/2020 M1.00 INCH PALM BEACH FL PUBLIC
REPORT VIA TWITTER OF QUARTER SIZE HAIL NEAR
BALLPARK OF THE PALM BEACHES.
&&
KELLYLocal storm report, Apr 26, 2:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM MARINE TSTM WIND 2 E DANIA BEACH 26.06N 80.11W
04/26/2020 M40 MPH AMZ651 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 40 MPH /
35 KNOTS WAS RECORDED BY THE WXFLOW MESONET
STATION XDAN DANIA PIER.
&&
KELLYSpecial weather statement, Apr 26, 2:55 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
255 PM EDT Sun Apr 26 2020
FLZ070>075-172>174-262030-
Inland Broward County FL-Coastal Broward County FL-
Inland Collier County FL-Mainland Monroe FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
255 PM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 430
PM EDT...
* At 254 PM EDT, National Weather Service meteorologists were
tracking a gust front near Miccosukee Resort, or 14 miles
northwest of Kendall, moving south at 25 mph. This wind will
arrive well before any rain or thunderstorms arrive. Seek safe
indoor shelter now!
* Nickel size hail and wind gusts of 50 to 55 mph possible with this
storm.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Davie, Miami Beach, Plantation, Sunrise, Homestead, Coral
Gables, Key Biscayne, South Miami, Surfside, Homestead General
Airport, Miami Gardens, Turkey Point, Virginia Key and Hallandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2614 8002 2583 8004 2564 8008 2560 8013
2552 8009 2540 8014 2537 8056 2554 8103
2619 8089
TIME...MOT...LOC 1854Z 002DEG 15KT 2580 8054
SPMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 25, 9:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 26, 12:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 26, 1:14 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 26, 1:44 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 2:29 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 10:46 AM EDT | Special Weather Statement | MFL | Glades | 59 min |
| Apr 26, 10:53 AM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 26, 11:19 AM EDT | Special Weather Statement | MFL | Hendry | 56 min |
| Apr 26, 11:41 AM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 26, 11:49 AM EDT | Special Weather Statement | MFL | Glades | 56 min |
| Apr 26, 11:57 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 26, 12:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Apr 26, 12:04 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 41 min |
| Apr 26, 12:23 PM EDT | Special Weather Statement | MFL | Collier | 67 min |
| Apr 26, 12:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 61 min |
| Apr 26, 12:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 26, 12:36 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 39 min |
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 50 min |
| Apr 26, 12:44 PM EDT | Special Weather Statement | MFL | Hendry | 61 min |
| Apr 26, 12:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 26, 12:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 26, 1:10 PM EDT | Special Weather Statement | MFL | Hendry | 65 min |
| Apr 26, 1:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| Apr 26, 1:24 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Apr 26, 1:24 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 41 min |
| Apr 26, 1:43 PM EDT | Special Weather Statement | MFL | Broward | 77 min |
| Apr 26, 1:52 PM EDT | Special Marine Warning | MFL | 83 min | |
| Apr 26, 1:54 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 26, 1:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 26, 2:04 PM EDT | Special Weather Statement | MFL | Collier, Monroe | 41 min |
| Apr 26, 2:41 PM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 26, 2:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 95 min |
| Apr 26, 3:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 26, 3:29 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Apr 26, 3:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 26, 3:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 53 min |
| Apr 26, 3:57 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.